disclaimer: I'm going to be posting this report on a few forums and submitting to erowid/lycaeum as well. I didn't see any trip reports describing this severe a reaction before so I really want to just make sure the info is out there. Please be safe guys!
So I got the order of JWH-018, a synthetic cannabinoid, in a few days ago, and I was eager to try it. I have my milligram scale, I've read reports on dosage, etc, I should be prepared right?
So, the first time I tried this, I took 1mg, wanted to see if I had an extreme reaction at low doses. Didn't feel a thing, at all. Felt like the chem was safe to try at higher doses.
So, a few days later, I measure out 5mg on my scale, put the tiny bit of powder in a capsule, and down the hatch; followed by what was an uneventful hour, during which I felt like, "this is it huh? can't feel anything." I would eat these words later in the hospital.
I apologize but I will not be able to give standard timestamps for what was happening, time was nearly impossible to tell.
At about the 1 hour mark, I began to feel disoriented. Not "high" disoriented, but legitimately like I was having some sort of cognitive issue. My skin felt burning hot, and I noticed that my heart was beating very fast (I used the stopwatch on my phone and it was around 160-170 bpm. Not life threatening, but way higher than my usual 60 bpm. But underlying all of this, and most profound, was an absolute cold fear that I was going to die. An irrational, couldn't talk myself out of it fear that I simultaneously knew was probably unnecessary, yet which I couldn't stop. Terror. Absolute panic.
I don't know when, but at one point I put the bag of the chem in my pocket and texted my roommate that I needed to be taken to the hospital. I then called him and told him I needed to go, couldn't tell him why, and that I wasn't kidding. How I was able to function enough to do this I don't know.
I tried talking to him on the way there to explain the situation, my internal monologue was fine, but I couldn't form sentences or thoughts when I tried to speak. I know that some people find these effects desireable, but I've seen people on pot, they can speak, even if they sound stupid. I knew that words were barely coming out of my mouth, and I was losing motor function, severely. At this point, too, my drymouth went from inconvenient to painful.
The negative effects peaked as I got into the ER. I felt as though I was near total loss of motor control. My muscles felt as though they were moving of their own accord, like an infant. My limbs would shake violently, the muscles in my legs would clench to the point of pain, and I could only stop it by focusing all my attention on the offending limb. You'd have thought I had parkinson's or cerebral paulsy just by looking at me.
Throughout all of this, I had one underlying fear: what if this is permanent? I've done a lot of other drugs, some only once, some with a degree of regularity, but all of them plants/medicines with a well documented history of use and effects, well understood dosing. This stuff is essentially uncharted territory, there was no reason to assume that the effects would fade or not.
Luckily for me they did. After I actually went into the ER and was hooked up to a monitor, my friend said I looked like I had a bit more control, and a while after he said so, I felt so as well. I was forming sentences better and the extreme muscle spasm was subsiding.
After explaining the situation to the doctor and giving him the chem to look at, and listening to him ask me why I didn't just smoke pot, and essentially (rightfully) call me a moron, he explained that I just needed to be monitored for a while. It was about then that an extreme lethargy/sleepiness fell over me. To be honest, I think this was the intended effect of the drug, an extreme relaxation, but it was hard to tell because I didn't get there from a baseline, but from the cliff. I was eventually discharged, went home, and slept it off.
Today, the morning after, I do still feel a real cloudiness in my head, like I've taken allergy medicine, which will pass I'm sure.
So where did I go wrong? I took what I felt was a long time (about a month) getting information about the research chemicals I was interested in. I also spent the same amount of time verifying vendors and their products. At this point, I'm still relatively certain that I received the product I paid for, with no adulterants. The issue was dosage and my personal chemistry.
If I had two braincells to rub together, I would have spaced the dosage instead of taking it all at once. I have gone through this drawn out dosage procedure with everything else I've ever tried, so why I was reckless last night I don't know. I wasn't feeling angsty or particularly depressed, it was just a momentary lack of judgement. I think part of the reason is that, since childhood, I have had it hammered into my head that opiates (my occasional DoC) are dangerous and that you can both become addicted to or overdose on them. I've never had an issue with opis. I didn't have that healthy fear/respect for this chemical, so my anxiousness to try something new wasn't checked by anything. Had this been an opiate, I would have taken 1mg and waited 45 minutes to an hour, then another 1mg and waited, etc. I may have still had an unpleasant experience, but not like it was. I'm convinced that that crazy effects I had were the result of an overdose (which, unlike with THC, is possible with synthetic cannabinoids).
Either way, the doctor took the chemical, (the bag had the full name on it and he wanted to look it up), and I didn't want/expect it returned. I will be tossing the other RC's as well, I'm not at all ready to go that route again.
Just as an afterthought, if not for the legal aspects, I'd rather have ODed on an opiate or some known, common drug. At least then I would have known that 1) this happens and doctors know how to deal with it and 2) these effects will not be permanent. The doctors baffled looks and my ignorance of the chemical contributed to my fears at the moment.